MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIAMAX; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIAMAX; STAPLE, IMPLANTABLE
Model Number GIA6025RL
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a hepatectomy procedure, after the surgeon connected the reload and tried to fire the device, the firing knob was stiff and the knife would not advance and the device could not be fired.The surgeon replaced it with a new cartridge and the firing was completed with no issues.There was no injury caused to the patient and no medical intervention was required as a result of the device issue.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the single use loading unit received noted a full complement of staples and the interlock was engaged.Damage was also noted to the interlock.Functional testing was unable to be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIAMAX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key7034115
Report Number1219930-2017-08778
Device Sequence Number800161
Product Code GDW
UDI-Device Identifier10884521168602
UDI-Public10884521168602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122781
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberGIA6025RL
Device Catalogue NumberGIA6025RL
Device Lot NumberN7B0966X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1